MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex enteral colonic stent was implanted during a stent placement procedure performed on (b)(6) 2019.According to the complainant, the stent "did not stretch inside the body".The procedure was completed with a different device.There were no patient complications reported as a result of this event.Boston scientific has been unable obtain additional information regarding the circumstances surrounding this event to date."did not stretch inside the body" has been interpreted as the stent failed to expand.Should additional relevant details become available a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Block h6: problem code 3270 captures the reportable event of stent failed to expand.Block h10: a wallflex colonic stent and delivery system were returned for analysis.The stent was received deployed and expanded.Visual examination of the returned device found the outer sheath was kinked at 3 inches from the exterior tube handle (proximal end).The stent was measured to be within specifications.No other issues with the stent and delivery system were noted.The reported event of stent failed to expand was not confirmed; the stent was received deployed and expanded.The damage noted to the delivery system is most likely a result of device manipulation post procedure outside the patient.Taking all available information into consideration, the investigation concluded that the reported event may have been related to procedural factors, such as handling of the device, the techniques used by the user and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on july 25, 2019 that a wallflex enteral colonic stent was implanted during a stent placement procedure performed on (b)(6)2019.According to the complainant, the stent "did not stretch inside the body".The procedure was completed with a different device.There were no patient complications reported as a result of this event.Boston scientific has been unable obtain additional information regarding the circumstances surrounding this event to date."did not stretch inside the body" has been interpreted as the stent failed to expand.Should additional relevant details become available a supplemental report will be submitted.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8900743
Report Number3005099803-2019-04084
Device Sequence Number1948696
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model NumberM00565060
Device Catalogue Number6506
Device Lot Number0023717987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;